I've been taking Accutane for the last four months and one of the most common side effects is drying. A month ago I noticed a lot of redness and dryness in my groin area and the urethra of my penis. My dermatologist told me that it wasn't anything for me to worry about and to just apply moisturizer to the dry areas.
This morning I noticed my penis was very red and that there are white spots on the head. They aren't really raised but in some areas it seems looks like the skin itself is drying and being peeled away. There is also a whitish area near the frenulum and near it a very red shiny area almost like it's been cut or a blood vessel burst. I'm really not sure what it is
I have not had sex so I don't suspect an STD. I am uncircumcised though.
Is Accutane responsible for this happening to me?
It sounds like the skin flora has been altered and maybe you have yeast overgrowth. Is there any way to stop the Accutane and use neem soap and other less drying treatments? I would see a urologist to have a look so that you get the best possible treatment for your penile skin, but 100% aloe vera would be a good moisturizer. You may also need Lotrimin cream if it is a yeast overgrowth. I understand that acne can be a huge problem. My skin was not the best when I was young, and it went on for a long time. I wish I could have tried neem soap and tea tree oil.
Thank you for responding.
Is it possible for the dryness that the Accutane is causing to cause white bumps on the head of my penis? I'm just curious if the drying is what's leading to fungal/yeast overgrowth because I'm very hygienic.
I hate having acne but this is just a terrifying alternative
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.